Alert archive / Arkansas / Wind Advisories in 2009
Wind Advisory 12, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 28, 2009, 4:08 AM CDT for 4 states. It took effect at Mar 28, 2009, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 4:08 AM CDT (09:08 UTC)
- In effect from
- Mar 28, 2009, 10:00 AM CDT
- Expired
- Mar 28, 2009, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
All 33 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 17 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 280908 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 408 AM CDT SAT MAR 28 2009 ...STRONG AND GUSTY SOUTHWEST WINDS TO DEVELOP ACROSS MUCH OF THE MID-SOUTH TODAY... .STRENGTHENING LOW PRESSURE WILL MOVE THROUGH SOUTHEAST MISSOURI TODAY. SOUTHWEST WINDS BLOWING INTO THIS LOW PRESSURE SYSTEM WILL INCREASE IN SPEED ACROSS THE MID-SOUTH BY LATE MORNING...THEN CONTINUE STRONG AND GUSTY INTO THE EARLY EVENING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 002-007-008-010>012-020-TNZ001-002-019-048>051-088-089-281700- /O.NEW.KMEG.WI.Y.0012.090328T1500Z-090329T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE- LAKE-OBION-DYER-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE 408 AM CDT SAT MAR 28 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP BY LATE MORNING WITH GUSTS TO BETWEEN 40 AND 45 MPH. THESE STRONG WINDS WILL SLOWLY DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ JCL
3 follow-up statements
000 WWUS74 KMEG 281549 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1049 AM CDT SAT MAR 28 2009 ...STRONG AND GUSTY SOUTHWEST WINDS CONTINUE TO DEVELOP ACROSS MUCH OF THE MID-SOUTH THIS AFTERNOON... .STRENGTHENING LOW PRESSURE WILL MOVE THROUGH SOUTHEAST MISSOURI TODAY. SOUTHWEST WINDS BLOWING INTO THIS LOW PRESSURE SYSTEM WILL CONTINUE TO INCREASE IN SPEED ACROSS THE MID-SOUTH THIS AFTERNOON...THEN WILL CONTINUE TO BE STRONG AND GUSTY INTO THE EARLY EVENING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 002-007-008-010>012-020-TNZ001-002-019-048>051-088-089-290000- /O.CON.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE- LAKE-OBION-DYER-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE 1049 AM CDT SAT MAR 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO DEVELOP THIS AFTERNOON WITH GUSTS TO BETWEEN 40 AND 45 MPH. THESE STRONG WINDS WILL SLOWLY DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KRM
000 WWUS74 KMEG 282347 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 647 PM CDT SAT MAR 28 2009 ...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF NORTHWEST TENNESSEE EARLY THIS EVENING... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-MSZ001-002- 007-008-010>012-020-TNZ019-048>051-088-089-290100- /O.CAN.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-DESOTO- MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-DYER- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...SOUTHAVEN...OLIVE BRANCH...TUNICA... CLARKSDALE...BATESVILLE...DYERSBURG...COVINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE 647 PM CDT SAT MAR 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE DECREASED ACROSS THE ADVISORY AREA. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ TNZ003-004-290100- /O.EXA.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/ WEAKLEY-HENRY- INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS 647 PM CDT SAT MAR 28 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH 8 PM CDT WITH GUSTS TO BETWEEN 40 AND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ MOZ115-TNZ001-002-290100- /O.CON.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/ PEMISCOT-LAKE-OBION- INCLUDING THE CITIES OF...CARUTHERSVILLE...UNION CITY 647 PM CDT SAT MAR 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH 8 PM CDT WITH GUSTS TO BETWEEN 40 AND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
000 WWUS74 KMEG 290100 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 800 PM CDT SAT MAR 28 2009 MOZ115-TNZ001-002-290200- /O.EXP.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/ PEMISCOT-LAKE-OBION- INCLUDING THE CITIES OF...CARUTHERSVILLE...UNION CITY 800 PM CDT SAT MAR 28 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. GUSTY SOUTHWEST WINDS HAVE BEGUN TO DIMINISH ACROSS THE ADVISORY AREA. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ TNZ003-004-290200- /O.EXP.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/ WEAKLEY-HENRY- INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS 800 PM CDT SAT MAR 28 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. GUSTY SOUTHWEST WINDS HAVE BEGUN TO DIMINISH ACROSS THE ADVISORY AREA. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 27, 11:28 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 27, 11:28 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 PM CDT FRI MAR 27 2009
.UPDATE...
UPDATED AVIATION DISCUSSION FOR 06Z TAFS.
&&
.DISCUSSION...
/ISSUED 915 PM CDT FRI MAR 27 2009/
UPDATE...01Z SURFACE ANALYSIS PLACES A SURFACE LOW NEAR SOUTHWEST
ARKANSAS WITH A WARM FRONT EXTENDING SOUTH INTO LOUISIANA AND
ALONG THE MISSISSIPPI/ALABAMA GULF COAST. MEANWHILE...A COLD FRONT
EXTENDED FROM THE LOW ACROSS NORTHEAST TEXAS AND STRETCHING ALONG
THE TEXAS GULF COAST. ACROSS THE MID SOUTH THIS
EVENING...TEMPERATURES RANGED FROM THE MIDDLE TO UPPER 50S NORTH
TO THE 60S ACROSS NORTH MISSISSIPPI. SEVERE THUNDERSTORM POTENTIAL
IS THE MAIN FORECAST CHALLENGE FOR TONIGHT.
SHORT TERM MODELS (RUC/NAM/GFS) INDICATE SURFACE LOW WILL MOVE
NORTHEAST INTO THE MID SOUTH OVERNIGHT AND INTO SATURDAY WITH A
TRAILING COLD FRONT MOVING THROUGH THE AREA SATURDAY MORNING.
THINK AT THIS TIME BASED ON CURRENT TRENDS AND AVAILABLE 00Z MODEL
DATA THE BEST CHANCE FOR SEVERE THUNDERSTORMS WOULD BE ASSOCIATED
WITH THE WARM FRONT MOVING NORTH OVERNIGHT. BEST INSTABILITY AND
DYNAMICS WILL REMAIN PREDOMINANTLY ALONG THE GULF COAST OVERNIGHT
BUT ITS POSSIBLE A THUNDERSTORM OR TWO COULD BECOME STRONG TO
POSSIBLY SEVERE AS FAR NORTH AS THE TN/MS BORDER. HAIL AND
DAMAGING WINDS ARE THE MOST PROBABLE POTENTIAL SEVERE THUNDERSTORM
THREATS AS THE CONVECTION WILL LIKELY START OUT ELEVATED. WILL
STILL MENTION THE POSSIBILITY OF PERHAPS A TORNADO /MINI-
SUPERCELLULAR TYPE/ IF ANY SEVERE CONVECTION CAN BECOME SURFACE
BASED. WILL UPDATE GRIDS AND HWO BASED ON LATEST TRENDS.
UPDATED GRIDS WILL BE PUBLISHED SHORTLY.
CJC
&&
.PREV DISCUSSION...
/ISSUED 241 PM CDT FRI MAR 27 2009/
A POTENT LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS THIS EVENING
INTO SOUTHERN ARKANSAS. THERE IS STILL A LOT OF UNCERTAINTY WITH
THIS SYSTEM EVEN AT THIS HOUR. MODELS CONTINUE NOT TO AGREE ON
TIMING ISSUES AND THE EXACT TRACK OF THE SFC LOW WHICH IS AMAZING
GIVEN THE SHORT AMOUNT OF TIME UNTIL THE SYSTEM BEGINS TO AFFECT
THE MIDSOUTH. THE SFC LOW IS STILL EXPECTED TO OCCLUDE TONIGHT.
SOUTH OF WHERE THE NEW SFC LOW DEVELOPS AND TRACKS WILL BE THE
BEST AREA TO RECEIVE SEVERE WEATHER. FOR NOW THE AREA OF MOST
CONCERN REMAINS OVER NORTHEAST MISSISSIPPI. IN PARTICULAR...THE
COUNTIES OF CALHOUN...CHICKASAW...PONTOTOC...LEE...ITAWAMBA AND
MONROE. THIS AREA IS EXPECTED TO GET INTO THE WARM SECTOR
OVERNIGHT TONIGHT INTO SATURDAY MORNING. THE ATMOSPHERE WILL BE
VERY UNSTABLE IN THE WARM SECTOR. CAPE VALUES COULD REACH BETWEEN
1000-1500 J/KG. THE INSTABILITY COMBINED WITH HELICITY VALUES OF
300-400 M2/S2 WILL ALLOW FOR THE POSSIBILITY OF ISOLATED STRONG
TORNADOES DEVELOPING IN THIS AREA OF CONCERN. DAMAGING WINDS WILL
ALSO BE A THREAT. OUTSIDE OF THIS AREA...THERE COULD BE A RISK OF
SEVERE WEATHER BUT A LOT DEPENDS ON THE TRACK OF THE LOW. IT VERY
WELL COULD END UP BEING JUST COLD RAIN. ITS JUST TO UNCERTAIN AND
IT MAY NOT BE CLEAR CUT UNTIL THE SYSTEM BEGINS TO EVOLVE AND REAL
TIME DATA CAN BE OBSERVED.
THE OTHER RISK WITH THIS SYSTEM WILL BE HEAVY RAIN AND FLASH
FLOODING. THE GROUND IS SATURATED FROM RAIN THAT HAS OCCURRED OVER
THE LAST COUPLE OF DAYS. IN PARTICULAR...NORTHEAST MISSISSIPPI IS OF
CONCERN. WILL NOT TAKE MUCH RAIN BEFORE FLASH FLOODING BEGINS TO
OCCUR. MOST LIKELY WILL ISSUE A FLASH FLOOD WATCH FOR AT LEAST
PORTIONS OF THE CWA.
TEMPERATURES TONIGHT AND ON SATURDAY ARE A BIT TRICKY AS THE LOW
TRACK AND WARM FRONT PLACEMENT WILL HAVE A HUGE IMPACT. EXPECT LOWS
TO RANGE FROM THE AROUND 50 IN NORTHEAST ARKANSAS TO AROUND 60
ACROSS NORTHEAST MISSISSIPPI. ON SATURDAY...EXPECT HIGHS WILL RANGE
FROM THE MID 50S ACROSS NORTHEAST ARKANSAS TO THE AROUND 70 ACROSS
EXTREME NORTHEAST MISSISSIPPI.
BY MIDDAY SATURDAY...DRY SLOT SHOULD PUSH INTO THE CWA BEHIND THE
SYSTEM AND WILL BRING A BREAK IN PRECIPITATION CHANCES. CLOUDS
MAY SCATTER OUT LEAVING AT LEAST PARTLY SUNNY CONDITIONS.
SATURDAY NIGHT...UPPER LOW WILL SKIRT NORTHERN PORTIONS OF THE
MIDSOUTH. THE UPPER LOW WILL BRING SMALL CHANCES FOR PRECIPITATION
FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND WEST TENNESSEE.
THE QUESTION WILL BE WHAT WILL THE PRECIP TYPE BE. ALOFT IT WILL BE
COLD ENOUGH FOR SNOW. HOWEVER THE BOUNDARY LAYER MAY BE TOO WARM
CHANGING SNOW BACK TO RAIN BEFORE IT REACHES THE SFC. FOR NOW MAY
JUST LEAVE MENTION OF RAIN OR SNOW IN THE FORECAST.
SUNDAY THROUGH MONDAY...HIGH PRESSURE BUILDS INTO THE REGION. THE
HIGH WILL BRING COOL TEMPERATURES TO THE AREA. HIGHS ON SUNDAY WILL
MOST LIKELY STAY IN THE 50S. BY MONDAY...THE HIGH SHIFTS EAST AND
SHOULD BRING TEMPERATURES BACK TO NEAR NORMAL.
MONDAY NIGHT INTO TUESDAY...ANOTHER COLD FRONT WILL MOVE THROUGH THE
MIDSOUTH AND WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS
TO THE AREA. HOWEVER THIS SYSTEM LOOKS MUCH MORE MUNDANE.
TUESDAY NIGHT THROUGH THE REST OF THE FORECAST...MODELS ARE NOT IN
VERY GOOD AGREEMENT WITH REGARDS TO THE EXTENDED. EXPECT HIGH
PRESSURE TO DOMINATE BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY.
BY THURSDAY....ANOTHER LOW PRESSURE SYSTEM MAY DEVELOP OUT IN THE
PLAINS AND MAY BRING CHANCES OF RAIN TO THE MIDSOUTH. TEMPERATURES
WILL BE NEAR NORMAL.
KRM
&&
.AVIATION...
06Z TAFS
SHRA/TSRA WILL OCCUR THROUGH 12Z AT ALL TAF SITES WITH MVFR
CONDITIONS MOVING IN AT ALL SITES BY 08Z. WILL KEEP 2 HOUR TEMPO
OF IFR CONDITIONS 08-11Z RANGE AS THIS TIME FRAME HAS THE HIGHEST
CONFIDENCE FOR IFR CONDITIONS AND HEAVIEST SHRA/TSRA. IFR
CONDITIONS MAY OCCUR BEFORE AND AFTER TEMPO AT KJBR AND KMKL
THROUGH 16Z...BUT WILL NOT INCLUDE WITH LOW CONFIDENCE. WILL AMEND
AS NECESSARY. IN THE 15-17Z TIME RANGE...DRIER AIR WILL MOVE IN
AND ALLOW VFR CONDITIONS AT ALL TAF SITES.
EAST TO SOUTHEAST WINDS 10-15 KTS CAN BE EXPECTED THROUGH
12Z..THEN SHIFT TO THE SOUTH 12-15Z. WINDY CONDITIONS CAN BE
EXPECTED AFTER 15Z AT ALL TAF SITES WITH SOUTHWEST WINDS 15 TO 25
KTS AND GUSTS 25-30 KTS...POSSIBLY HIGHER.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 56 64 40 55 / 100 30 10 10
MKL 55 62 36 53 / 100 60 20 10
JBR 52 54 36 54 / 90 30 20 10
TUP 59 67 40 57 / 100 60 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR CRITTENDEN-CROSS-
LEE AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
MONROE-PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR SHELBY.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR CHESTER-DECATUR-
FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-MCNAIRY.
&&Hazardous weather outlook, Mar 27, 11:34 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1134 PM CDT FRI MAR 27 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1134 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...OVERNIGHT A THUNDERSTORM OR TWO MAY BECOME SEVERE OVERNIGHT ACROSS PORTIONS OF EAST ARKANSAS AND NORTH MISSISSIPPI...PARTICULARLY SOUTH OF A LINE FROM HELENA ARKANSAS TO BOONEVILLE MISSISSIPPI. LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO ARE THE MAIN SEVERE WEATHER THREATS WITH ANY THUNDERSTORM THAT BECOMES SEVERE. IN ADDITION...A FLOOD WATCH IS IN EFFECT FOR THE POTENTIAL OF LOCALLY HEAVY RAINFALL OVERNIGHT ACROSS AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY MORNING FROM THE SOUTHEAST CORNER OF WEST TENNESSEE SOUTHWARD INTO PORTIONS OF NORTHEAST MISSISSIPPI. THE AFFECTED AREA IS GENERALLY ALONG AND TO THE EAST OF A LINE FROM LEXINGTON TENNESSEE TO HOUSTON MISSISSIPPI. ISOLATED TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL POSSIBLE. THE THREAT FOR HEAVY RAIN WILL CONTINUE THROUGH SATURDAY MID-DAY ACROSS PORTIONS OF WEST TENNESSEE...MAINLY NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI. A FLASH FLOOD WATCH HAS BEEN ISSUED. STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP SATURDAY. A WIND ADVISORY MAY BECOME NECESSARY FOR PORTIONS OF THE MID-SOUTH... ESPECIALLY NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WHERE WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS WILL BE LIKELY TONIGHT INTO SATURDAY MORNING ACROSS MUCH OF NORTH MISSISSIPPI AND PORTIONS OF EAST ARKANSAS. KRM/CJC
Nearby
Wind Advisories in Arkansas, 2009Wind Advisories in Tennessee, 2009Wind Advisories in Mississippi, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.